Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 210, NWS Cleveland, OH

August 8, 2007Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 8, 2007, 9:06 PM EDT for Wyandot County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2007, 9:06 PM EDT (01:06 UTC)
Expired
Aug 8, 2007, 10:00 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 141 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 9:35 PM EDTTSTM WND DMG5 E Wharton, OHSEVERAL LARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1884 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1884 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 090106
SVRCLE
OHC175-090200-
/O.NEW.KCLE.SV.W.0210.070809T0106Z-070809T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 1000 PM EDT

* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES WEST OF UPPER SANDUSKY...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SYCAMORE

LAT...LON 4090 8350 4091 8347 4094 8347 4098 8312
      4099 8312 4076 8311 4076 8348 4081 8349
      4081 8351 4089 8351

$$

BRAY
2 follow-up statements
000 
WWUS51 KCLE 090135
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT WED AUG 8 2007

OHC175-090200-
/O.CON.KCLE.SV.W.0210.000000T0000Z-070809T0200Z/
WYANDOT OH-
935 PM EDT WED AUG 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WYANDOT COUNTY...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR SYCAMORE...OR ABOUT 7 MILES NORTHEAST OF UPPER
SANDUSKY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEVADA

LAT...LON 4090 8350 4091 8347 4094 8347 4098 8312
      4099 8312 4076 8311 4076 8348 4081 8349
      4081 8351 4089 8351

$$
000 
WWUS51 KCLE 090202
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 PM EDT WED AUG 8 2007

OHC175-090212-
/O.EXP.KCLE.SV.W.0210.000000T0000Z-070809T0200Z/
WYANDOT OH-
1002 PM EDT WED AUG 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR WYANDOT COUNTY EXPIRES AT 1000
PM EDT...

THUNDERSTORMS HAVE MOVED EAST OF THE AREA.


LAT...LON 4090 8350 4091 8347 4094 8347 4098 8312
      4099 8312 4076 8311 4076 8348 4081 8349
      4081 8351 4089 8351

$$

WCR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:40 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 8, 7:40 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
740 PM EDT WED AUG 8 2007

.SYNOPSIS...
A WEAK FRONT NEAR THE AREA WILL CONTINUE TO WAVER BACK AND FORTH
UNTIL LOW PRESSURE MOVES THROUGH THE REGION LATE THURSDAY AND
THURSDAY NIGHT PUSHING THE FRONT WELL SOUTHEAST OF THE REGION.  HIGH
PRESSURE WILL BUILD IN FRIDAY AND DRY THINGS OUT FOR THE WEEKEND.
MAINLY HIGH PRESSURE WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
MODELS SEEM TO BE SHOWING ANOTHER CONVECTIVE COMPLEX MOVING EAST
ACROSS OUR CWA TONIGHT.  SPEED OF THE CONVECTION SHOULD HELP TO
LIMIT FLOODING POTENTIAL SOME BUT WITH PWS STILL AROUND 2 INCHES
FEEL THAT ANY GOOD STORMS OVER AREAS THAT HAD THE 1.5 TO 4.5 INCHES
OF RAIN IN THE LAST DAY OR TWO MAY STILL HAVE PROBLEMS. WILL ISSUE A
FLOOD ADVISORY FOR THE NORTHERN HALF TO TWO-THIRDS OF COUNTIES WHERE
THE HEAVIER RAIN HAS RECENTLY OCCURRED. WILL KEEP NW PA AND
ASHTABULA LAKESHORE OUT GIVEN SMALLER CHC FOR ANYTHING TONIGHT.
WILL CONTINUE THE HEAT ADVISORY THROUGH 8 PM PER ONGOING FORECAST
TIL EXPECTED HEAT INDEX BEGINS TO DROP WITH SUNSET.

ALSO WILL INTRODUCE SOME PATCHY FOG FOR LATE TONIGHT AS TEMPS SETTLE
TOWARD THE DWPTS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
WITH THE FINAL WAVE OF LOW PRESSURE MOVING ACROSS THE AREA ALONG THE
NEARLY STATIONARY FRONT EXPECT CONVECTION TO BE LIKELY ON THU AND IN
THE EAST EARLY THU NIGHT THEN TAPER OFF SOME. WL CONT WITH THE
LINGERING CHC INTO FRI IN THE EAST AS EASTWARD PUSH OF BACK EDGE OF
PRECIP THREAT SLOWS FRIDAY AS NEXT SHORTWAVE DIGS INTO LARGER TROUGH
IN THE EAST HELPING TO MAINTAIN SOME INSTABILITY IN THE EAST AND
SOUTHEAST COUNTIES.  DRIER AIR PUSHES IN FRI NIGHT AS HIGH BUILDS
TOWARD AREA.

WILL CARRY THE PREVIOUSLY MENTIONED FLOOD WATCH UNTIL MIDNIGHT THU
NIGHT WHEN BEST CONVECTION SHOULD BE OVER...BUT MAY EVENTUALLY NEED
TO BE EXTENDED IN EASTERN COUNTIES IF SITUATION COMES TOGETHER AND
LASTS THROUGHOUT THU NIGHT IN THESE COUNTIES.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE AREA SHOULD LEAD TO A DRY WEEKEND.  MODELS
SHOW A COLD FRONT SAGGING THROUGH NORTHERN OHIO SUNDAY NIGHT AND
MOVING SOUTH OF THE AREA BY LATE MONDAY WITH MORE HIGH PRESSURE
BUILDING BACK OVER THE AREA MONDAY NIGHT AND TUESDAY AND HANGING
AROUND THROUGH WEDNESDAY.  HAVE DECIDED TO CARRY A SLIGHT CHANCE
SUNDAY NIGHT AND MONDAY...OTHERWISE PLAN IS TO KEEP POPS JUST UNDER
THE CRITICAL 15% LEVEL FOR MENTIONING ANY WEATHER.

STILL THINK MEX GUIDANCE IS TOO HIGH ON SAT WITH AN EXPECTED MAINLY
NORTH WIND WITH ADDED LAKE BREEZE SO WILL TRIM BACK A FEW DEGREES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
EXPECT SCATTERED TSRA MOVING ACROSS CENTRAL OHIO TO REMAIN SOUTH
OF MANSFIELD THIS EVENING. MODELS CONTINUE TO PUSH TSRA COMPLEX
FUELED BY AN UPPER LEVEL TROUGH INTO NW OHIO DURING THE OVERNIGHT
HOURS...EXITING THE FORECAST AREA BY MID MORNING.

EXPECT TOMORROW EVENING TO BE MORE ACTIVE WITH SFC LOW MOVING
ACROSS NRN OHIO DURING THE EVENING HOURS.

THE WEEKEND LOOKS DRY WITH HIGH PRES BUILDING INTO THE AREA.

&&

.MARINE...
LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE INTO THURSDAY. A COLD
FRONT WILL MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT WHICH
SHOULD BRING THE WINDS BACK AROUND TO THE NORTHWEST BY FRIDAY
MORNING. COULD BE A LITTLE PUSH BEHIND THE FRONT LATE THURSDAY NIGHT
INTO FRIDAY ESPECIALLY IF THE LOW TRACKS JUST SOUTH AND EAST OF LAKE
ERIE...SO BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE EARLY
FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ003-006>014-
     018>023-033.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ017-027-028-
     036-037-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...DJB
MARINE...LOMBARDY
Hazardous weather outlook, Aug 8, 8:39 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
839 PM EDT WED AUG 8 2007

OHZ003-006>014-018>023-033-100045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
MAHONING-
839 PM EDT WED AUG 8 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE
SOUTHWESTERN HALF OF NORTHERN OHIO OVERNIGHT. DAMAGING WINDS WILL
BE THE LARGEST THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ017-027>032-036>038-047-100045-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
839 PM EDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE SOUTHWEST
HALF OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. DAMAGING
WINDS WILL BE THE LARGEST THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ142>149-162>169-100045-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
839 PM EDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

OHZ089-PAZ001>003-100045-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
839 PM EDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:25 PM EDTSevere Thunderstorm WarningCLEHancock50 min
Aug 8, 9:40 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca50 min
Aug 8, 10:18 PM EDTSevere Thunderstorm WarningCLEHuron57 min
Aug 9, 3:22 AM EDTAreal Flood AdvisoryCLESandusky, Seneca4 hr
Aug 9, 3:30 AM EDTFlash Flood WarningCLESandusky, Seneca4 hr
Aug 9, 4:04 AM EDTSevere Thunderstorm WarningCLEMedina, Wayne56 min
Aug 9, 4:31 AM EDTMarine Weather StatementCLE119 min
Aug 9, 5:02 AM EDTAreal Flood AdvisoryCLEMedina, Wayne4 hr
Aug 9, 5:34 AM EDTSpecial Marine WarningCLE116 min
Aug 9, 5:41 AM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Lake4 hr
Aug 9, 7:13 AM EDTTornado WarningCLEWood39 min
Aug 9, 8:34 AM EDTSevere Thunderstorm WarningCLELucas, Wood56 min
Aug 9, 9:06 AM EDTSpecial Marine WarningCLE114 min
Aug 9, 10:56 AM EDTSpecial Marine WarningCLE2 hr
Aug 9, 12:25 PM EDTSevere Thunderstorm WarningCLESummit50 min
Aug 9, 12:28 PM EDTSevere Thunderstorm WarningCLEHuron32 min
Aug 9, 12:39 PM EDTSevere Thunderstorm WarningCLEStark66 min
Aug 9, 12:41 PM EDTAreal Flood AdvisoryCLESummit4 hr
Aug 9, 12:48 PM EDTSevere Thunderstorm WarningCLEWayne42 min
Aug 9, 1:27 PM EDTAreal Flood AdvisoryCLEStark4 hr
Aug 9, 1:45 PM EDTAreal Flood AdvisoryCLEAshland, Holmes, Wayne6 hr
Aug 9, 2:26 PM EDTSevere Thunderstorm WarningCLEHancock67 min
Aug 9, 3:18 PM EDTSevere Thunderstorm WarningCLEWyandot57 min
Aug 9, 3:54 PM EDTSevere Thunderstorm WarningCLEHuron9 min
Aug 9, 3:58 PM EDTTornado WarningCLEHuron32 min
Aug 9, 4:01 PM EDTSevere Thunderstorm WarningCLECrawford, Richland59 min
Aug 9, 4:06 PM EDTTornado WarningCLERichland39 min
Aug 9, 4:12 PM EDTTornado WarningCLEAshland33 min
Aug 9, 4:15 PM EDTTornado WarningCLELorain45 min
Aug 9, 4:23 PM EDTTornado WarningCLEMedina52 min
Aug 9, 4:32 PM EDTSevere Thunderstorm WarningCLEWayne58 min
Aug 9, 4:34 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow71 min
Aug 9, 4:38 PM EDTTornado WarningCLEWayne52 min
Aug 9, 4:56 PM EDTTornado WarningCLEStark, Summit49 min
Aug 9, 5:01 PM EDTSevere Thunderstorm WarningCLEKnox42 min
Aug 9, 5:10 PM EDTSevere Thunderstorm WarningCLEPortage47 min
Aug 9, 5:19 PM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Medina, Portage, Summit3 hr
Aug 9, 5:24 PM EDTTornado WarningCLEPortage32 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCLEMahoning48 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCLEHolmes44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.